# SDR QMLA2015041515029

- Difficulty date: April 15, 2015
- Submitted: April 17, 2015
- Operation: Air carrier
- Aircraft: N911AL
- Make and model: Bell 407
- Aircraft serial: 53144
- Aircraft time: 8,885 hours, 29,712 cycles
- Engine: Allsn 250C20
- Engine time: 5,055 hours, 7,650 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Pilot Error
- Location: Cabin
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

FLIGHT CREW SMELLED HOT PLASTIC IN AFT CABIN AREA WHILE HEATER WAS IN USE.  THIS IS AN ELECTRICALLY ACTUATED SYS, OPERATED BY THE PILOT.  IF PILOT SELECTED SETTINGS ARE TOO HIGH, THE HEATER CAN RUN VERY HOT TO THE AFT CABIN, SEPARATELY FROM THE COCKPIT, THIS WAS THE CASE.  THE HEATER IS FUNCTIONING AS DESIGNED & PROBLEMS APPEAR TO BE ROOTED IN PILOT ORIENTATION, AS THIS IS A BACKUP ACFT CONFIGURED DIFFERENTLY FROM REGULAR PROGRAM ACFT.  HEATER SYS HAS BEEN MEL'D & DISABLED.  PARTS ARE ON ORDER.
